Results 1 to 10 of 10

Thread: Sinus infection and antibiotics - behavior changes? page

  1. #1
    Sarahrob2248's Avatar
    Sarahrob2248 is offline Member
    Join Date
    Apr 2010
    Posts
    79

    Sinus infection and antibiotics - behavior changes?

    Primal Blueprint Expert Certification
    This isn't really Primal related, but I wanted to see if anyone else knew of this type of experience.

    For the past week I have had an awful sinus infection. I tried everything to avoid going on antibiotics, but yesterday I caved and went to the doctor. She prescribed Augmentin, but off hand I don't remember the dose. I started them yesterday, so I have only had about 3 doses, but I feel really odd...kinda depressed and suspicious of other people? Like every time I read an email or talk to a coworker, I seem to interpret things that I know aren't there, like feeling they secretly hate me or think I'm stupid.

    I have no idea where this feeling is coming from. The only thing I can think of is that it is the sinus infection itself, or the antibiotics, but I've only had 3 doses so far. I know tetracyclines can cause this kind of feeling, but Augmentin isn't in the same class and could find nothing on amoxicillin drugs causing this.

    Any ideas/suggestions? It's not severe, but I can't figure out why I'm suspicious of other people all of a sudden

  2. #2
    Uncephalized's Avatar
    Uncephalized is offline Senior Member
    Join Date
    May 2010
    Location
    Phoenix, AZ
    Posts
    1,883
    Bacterial die-off in your gut causing disregulation of serotonin secretion?

    Other than that, I got nothing.
    Today I will: Eat food, not poison. Plan for success, not settle for failure. Live my real life, not a virtual one. Move and grow, not sit and die.

    My Primal Journal

  3. #3
    Bron's Avatar
    Bron is offline Senior Member
    Join Date
    Dec 2011
    Posts
    418
    artificials (colours, flavours, preservatives) all account for behavioural problems. You could check out Food Intolerance Network for more information.

  4. #4
    Sarahrob2248's Avatar
    Sarahrob2248 is offline Member
    Join Date
    Apr 2010
    Posts
    79
    Quote Originally Posted by Bron View Post
    artificials (colours, flavours, preservatives) all account for behavioural problems. You could check out Food Intolerance Network for more information.
    Thanks for the site...unfortunately I don't know what fillers are in with the antibiotics. I wish there were artificial flavors because they really taste awful, ha.

    Still feeling down...feel really tired and overall just bad, so maybe being sick itself is contributing to it

  5. #5
    ckck1234's Avatar
    ckck1234 is offline Senior Member
    Join Date
    Mar 2012
    Location
    Texas
    Posts
    136
    neti pot

  6. #6
    namelesswonder's Avatar
    namelesswonder is offline Moderator
    Join Date
    Jul 2011
    Location
    MA, USA
    Posts
    12,178
    I personally feel that gut health corresponds strongly with mood. I've been pretty depressed this week and have a yeast infection and mild UTI. I've been battling a yeast overgrowth in my gut for the past several months and these symptoms along with the acne flare-up at the same time seem to indicate that all related, at least for me. Makes me wonder if I had a yeast overgrowth in my teens because this is a very similar depressed feeling and I did get periodic yeast infections, though I didn't know what they were at the time and never told anyone.
    Journal on depression/anxiety
    Currently trying to figure out WTF to eat (for IBS-C).

  7. #7
    Lynna's Avatar
    Lynna is offline Senior Member
    Join Date
    Jan 2011
    Location
    Newark, Delaware USA
    Posts
    1,714
    Augmentin Side Effects - for the Professional
    Augmentin

    Augmentin is generally well tolerated. The majority of side effects observed in clinical trials were of a mild and transient nature and less than 3% of patients discontinued therapy because of drug-related side effects. The most frequently reported adverse effects were diarrhea/loose stools (9%), nausea (3%), skin rashes and urticaria (3%), vomiting (1%) and vaginitis (1%). The overall incidence of side effects, and in particular diarrhea, increased with the higher recommended dose. Other less frequently reported reactions include: Abdominal discomfort, flatulence, and headache.

    The following adverse reactions have been reported for ampicillin-class antibiotics:
    Gastrointestinal

    Diarrhea, nausea, vomiting, indigestion, gastritis, stomatitis, glossitis, black “hairy” tongue, mucocutaneous candidiasis, enterocolitis, and hemorrhagic/pseudomembranous colitis. Onset of pseudomembranous colitis symptoms may occur during or after antibiotic treatment.
    Hypersensitivity Reactions

    Skin rashes, pruritus, urticaria, angioedema, serum sickness−like reactions (urticaria or skin rash accompanied by arthritis, arthralgia, myalgia, and frequently fever), erythema multiforme (rarely Stevens-Johnson syndrome), acute generalized exanthematous pustulosis, hypersensitivity vasculitis, and an occasional case of exfoliative dermatitis (including toxic epidermal necrolysis) have been reported. These reactions may be controlled with antihistamines and, if necessary, systemic corticosteroids. Whenever such reactions occur, the drug should be discontinued, unless the opinion of the physician dictates otherwise. Serious and occasional fatal hypersensitivity (anaphylactic) reactions can occur with oral penicillin.
    Liver

    A moderate rise in AST (SGOT) and/or ALT (SGPT) has been noted in patients treated with ampicillin-class antibiotics but the significance of these findings is unknown. Hepatic dysfunction, including hepatitis and cholestatic jaundice, [see CONTRAINDICATIONS], increases in serum transaminases (AST and/or ALT), serum bilirubin, and/or alkaline phosphatase, has been infrequently reported with Augmentin. It has been reported more commonly in the elderly, in males, or in patients on prolonged treatment. The histologic findings on liver biopsy have consisted of predominantly cholestatic, hepatocellular, or mixed cholestatic-hepatocellular changes. The onset of signs/symptoms of hepatic dysfunction may occur during or several weeks after therapy has been discontinued. The hepatic dysfunction, which may be severe, is usually reversible. On rare occasions, deaths have been reported (less than 1 death reported per estimated 4 million prescriptions worldwide). These have generally been cases associated with serious underlying diseases or concomitant medications.
    Renal

    Interstitial nephritis and hematuria have been reported rarely. Crystalluria has also been reported.
    Hemic and Lymphatic Systems

    Anemia, including hemolytic anemia, thrombocytopenia, thrombocytopenic purpura, eosinophilia, leukopenia, and agranulocytosis have been reported during therapy with penicillins. These reactions are usually reversible on discontinuation of therapy and are believed to be hypersensitivity phenomena. A slight thrombocytosis was noted in less than 1% of the patients treated with Augmentin. There have been reports of increased prothrombin time in patients receiving Augmentin and anticoagulant therapy concomitantly.
    Central Nervous System

    Agitation, anxiety, behavioral changes, confusion, convulsions, dizziness, insomnia, and reversible hyperactivity have been reported rarely.

    Miscellaneous

    Tooth discoloration (brown, yellow, or gray staining) has been rarely reported. Most reports occurred in pediatric patients. Discoloration was reduced or eliminated with brushing or dental cleaning in most cases.
    Top
    Augmentin Side Effects | Drugs.com

  8. #8
    ckck1234's Avatar
    ckck1234 is offline Senior Member
    Join Date
    Mar 2012
    Location
    Texas
    Posts
    136
    do you have a deviated syptom? sp?

  9. #9
    jfreaksho's Avatar
    jfreaksho is offline Senior Member
    Join Date
    Mar 2011
    Posts
    1,962
    Get a neti pot, or at least a humidifier for your bedroom.

    Of any drugs for sinus issues, I like Mucinex, because it causes a more runny nose, which washes the nastiness out. (Drink lots of water with that too). I used to take decongestants and anti-histamines, but those just cause other issues, like bloody noses and such.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •